MAUDE Adverse Event Report: OMRON HEALTHCARE CO., LTD OMRON PLATINUM CONNECTED UPPER ARM BLOOD PRESSURE MONITOR

OMRON HEALTHCARE CO., LTD OMRON PLATINUM CONNECTED UPPER ARM BLOOD PRESSURE MONITOR
Model Number BP5450
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Fall (1848); Concussion (2192); Loss of consciousness (2418); Tooth Loss (4831)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A postage label has been sent for retrieval of the home unit for inspection.A replacement unit was sent to the consumer a root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting having fainted, being concussed, lost teeth, and being hospitalized this medwatch is being filed.The product instruction manual includes following warnings: this device is not intended to be a diagnostic device.Consult your physician before using the device for any of the following conditions: common arrhythmias such as atrial or ventricular premature beats or atrial fibrillation, arterial sclerosis, poor perfusion, diabetes, age, pregnancy, pre-eclampsia, renal diseases.
 
Event or Problem Description
The consumer had stated that her reading were high at 180/110, when compared to her doctors reading which had been 150/80.Based on her readings from her unit her doctor had increased her medication.Caller states had a severe fall and was hospitalized due to being over medicated.During follow-up call with omron representative, consumer stated that on (b)(6) 2022 she had a terrible fall, due to being over medicated.The consumer had explained that during the fall, she had lost teeth, she had a concussion and she had been hospitalized.The consumer had stated that she is the only person using the unit.She had also stated her arm is 16 1/2 inches.The consumer had explained that she had never had problem with her readings at the doctor's office; she had stated the readings had always been normal.Omron customer service representative advised consumer stop using the unit and not adjust medication based on the measurement results from the home blood pressure monitor.Consumer was advised that only physician is qualified to diagnose and treat high blood pressure.
 
Additional Manufacturer Narrative
After initial report was submitted, the consumer returned the unit back to importer for evaluation.The importer evaluated the returned unit and it passed evaluation.Then, the returned unit was sent to device manufacturer for further testing.Here is the summary of the manufacturer device investigation: the unit was tested and unit was working within specifications.Therefore, the consumer returned product was judged a conforming product.Further investigation in to cause was considered since the consumer had stated the unit was reading high compared to their doctor's unit.The deflation test, leakage test, and accuracy test were conducted on the returned unit.The results were all conforming.The returned unit and cuff were tested for blood pressure measurement along with a sample blood pressure monitor and cuff.There was no significant difference in the measurement result when four people tested the units 3 times.It is suggested based on the results that the reason for high readings is likely due to daily fluctuations, the consumer's body, and the measurement method.The manufacturer reviewed the qa test data, post market data/complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.The risk analysis document was reviewed and it was determined that no update to risk management documents is required.Since there was no issue found with returned device, further investigation and correction is not necessary.

Brand Name
OMRON PLATINUM CONNECTED UPPER ARM BLOOD PRESSURE MONITOR
Common Device Name
BLOOD PRESSURE MONITOR
Manufacturer (Section D)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA  6170002
Manufacturer (Section G)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA   6170002
Manufacturer Contact
tomoji zukawa
53 kunotsubo
terado-cho
muko-city, kyoto 61700-02
JA   6170002
MDR Report Key16274095
Report Number8030245-2023-00001
Device Sequence Number5925311
Product Code DXN
UDI-Device Identifier00073796265458
UDI-Public(01)00073796265458
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBP5450
Device Catalogue NumberBP5450
Device Lot Number202201V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale